Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes mild depression despite taking Seroquel, Lamotrigine and Depakote?

my brother is a level one manic / depresive patient, currently on seroquel, lamotrigine and depakote. these drugs seem not to work, he is at this time manic and seems to be short circuited. he used to be on Lithium and seroquel but had some kidney issues. he is ok with the kidney s. I have been caring for my brother for many years, when he was in the crisis center I discovered that he was given trazedone along with the seroquel and his brain short circuited are any of the above meds, lamotrigine or depakote antidepresants?
Mon, 26 Feb 2018
Report Abuse
Psychiatrist 's  Response
Hello there, well, Lamotrigine and depakote are not antidepressants, they are mood stabilizers. You have not given me vital details like your brother's age, onset of the illness, how many episodes he has had and what were the episodes (depression/ mania/ mixed)? and for how laong has been on medications and the dosage he is on?From your question, at present I presume that he is depressed , none of the medications that he is taking right now are antidepressants. Lamotrigine is a mood stabilizer which works well for bipolar depression. In addition to these drugs I has to been on antidepressants also for a while. If you could give me more details, I will be in a position to help you better. My advise is to see a Psychiatrist at the earliest.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes mild depression despite taking Seroquel, Lamotrigine and Depakote?

Hello there, well, Lamotrigine and depakote are not antidepressants, they are mood stabilizers. You have not given me vital details like your brother s age, onset of the illness, how many episodes he has had and what were the episodes (depression/ mania/ mixed)? and for how laong has been on medications and the dosage he is on?From your question, at present I presume that he is depressed , none of the medications that he is taking right now are antidepressants. Lamotrigine is a mood stabilizer which works well for bipolar depression. In addition to these drugs I has to been on antidepressants also for a while. If you could give me more details, I will be in a position to help you better. My advise is to see a Psychiatrist at the earliest.